Hail, Montague
- When
- March 19, 6:18 PM CST to 6:22 PM CST
- Where
- Montague County, 2.88 mi W of Sunset
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 33.450, -97.820
Thunderstorms developed along a warm front, leading to a few non severe hail reports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Thunderstorms developed along a warm front, leading to a few non severe hail reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Mar 19, 5:42 PM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 642 PM CDT THU MAR 19 2015 .AVIATION... CONCERNS...ONSET OF CONVECTION AND IFR TO LIFR CIGS/VIS. A WARM FRONT EXTENDS WEST-EAST ACROSS NORTH TEXAS JUST NORTH OF THE METROPLEX. CONVECTION HAS BEGUN ALONG THIS BOUNDARY TO THE NORTHWEST OF KDFW. WE EXPECT THE CONVECTION TO CONTINUE DEVELOPING AND SPREADING EAST AND SOUTHEAST THIS EVENING WITH THE MAIN WINDOW FOR TSRA OVER THE METROPLEX IN THE 05-10Z PERIOD. AS THIS CONVECTION NEARS...THE FRONTAL BOUNDARY WILL ALSO MOVE SOUTHWARD THROUGH THE METROPLEX WITH HIGH MVFR CIGS FALLING FURTHER AROUND 05Z AND BECOMING IFR BY 10Z. DO NOT EXPECTED ANY IMPROVEMENT IN CIGS DURING THE DAY FRIDAY UNTIL LATE...BUT VISIBLE WILL IMPROVE AROUND MIDDAY OR EARLY AFTERNOON AS THE MAIN CONVECTION AREA SLIDES FARTHER SOUTHEAST OF THE METROPLEX. DECIDED TO KEEP CIGS LOW MVFR FOR THE KDFW EXTENDED 21/00 TO 21/06. AS FOR KACT...THE CONVECTIVE TRENDS WILL BE VERY SIMILAR...BUT GENERALLY RUNNING ABOUT 5 HOURS BEHIND THE METROPLEX TRENDS. CIGS WILL BE VFR THIS EVENING THEN GOING MVFR AROUND 08Z. TSRA MOST LIKELY 10-13Z. IFR CIGS SHOULD FORM AROUND DAYBREAK AND PREVAIL THROUGHOUT THE DAY. 75 THE BEST TIMING FOR IFR CIGS TO GO LIFR WILL BE 09-13Z FOR THE METROPLEX AND 12-17Z AT KACT. 75 && .PREV DISCUSSION... /ISSUED 352 PM CDT THU MAR 19 2015/ THE WEATHER WILL BE UNSETTLED ACROSS NORTH TEXAS THROUGH THE WEEKEND. THE PRIMARY CULPRIT WILL BE A DEEP UPPER LOW WHICH IS CURRENTLY LOCATED NEAR BAJA. THIS LOW WILL WEAKEN INTO AN OPEN WAVE TROUGH WHILE IT LIFTS NORTHEAST SATURDAY THROUGH SUNDAY. SOME SURFACE FEATURES WHICH WILL ALSO BE LARGE PLAYERS IN THE WEATHER TONIGHT THROUGH THE WEEKEND WILL BE A WARM FRONT...WHICH IS CURRENTLY LIFTING ACROSS THE NORTHERN ZONES...AND A COLD FRONT WHICH WILL MOVE ACROSS THE REGION TONIGHT THROUGH FRIDAY. LOW LEVEL MOISTURE WILL CONTINUE TO INCREASE THIS AFTERNOON SOUTH OF THE LIFTING WARM FRONT AND WILL KEEP CONDITIONS MOSTLY CLOUDY AND HUMID THOUGH THE EVENING ALONG WITH A FEW SHOWERS. THE COLD FRONT WILL MOVE INTO THE NORTHWEST ZONES OF NORTH TEXAS AROUND SUNSET OR SHORTLY AFTER AND OVERTAKE THE WARM FRONT. SCATTERED THUNDERSTORMS ARE EXPECTED TO INITIATE ALONG THE COLD FRONT INITIALLY. STORMS SHOULD BECOME MORE NUMEROUS AND ORGANIZED NEAR AND NORTH OF THE FRONT LATE IN THE EVENING INTO THE OVERNIGHT HOURS WHEN A SHORT WAVE MOVES IN FROM THE SOUTHWEST. A SOMEWHAT ORGANIZED COMPLEX OF STORMS WILL BECOME ORIENTED ALONG THE FRONT. SINCE INSTABILITY WILL BE LIMITED...SEVERE STORMS APPEAR UNLIKELY. HOWEVER...A FEW OF THE EVENING STORMS WILL HAVE A POTENTIAL FOR SMALL HAIL. THE MORE LIKELY THREAT WILL BE FROM LOCALLY HEAVY RAINFALL SINCE THE FRONT WILL BE SLOW MOVING AND THE STORMS WILL HAVE POTENTIAL FOR TRAINING. BY FRIDAY MORNING THE FRONT SHOULD BE THROUGH ALL BUT THE SOUTHEAST ZONES AND THE HIGHEST RAIN CHANCES WILL SLOWLY SHIFT SOUTHWARD. HOWEVER...SCATTERED SHOWERS WILL BE POSSIBLE DEEPER IN THE COOL AIR THROUGH FRIDAY AS MOISTURE CONTINUES TO OVERRUN THE FRONT. THE FRONT WILL MOVE INTO SOUTH TEXAS BY EARLY FRIDAY EVENING AND THERE SHOULD BE A BRIEF LULL IN PRECIPITATION ACROSS NORTH TEXAS. HOWEVER...INCREASING ISENTROPIC LIFT LATE IN THE EVENING AND OVERNIGHT INTO SATURDAY MORNING WILL RESULT IN ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WITH THE BEST CHANCES ACROSS THE SOUTHERN ZONES INTO THE TEXAS HILL COUNTRY. A STALLED BOUNDARY... ABUNDANT MOISTURE AND A SLOWLY EJECTING SOUTHERN BRANCH TROUGH IS TYPICALLY A HEAVY RAIN PRODUCING PATTERN. AS OF NOW IT APPEARS THAT THE HEAVIEST RAIN THREAT WILL BE GENERALLY SOUTH OF THE CWA ACROSS THE HILL COUNTRY FRIDAY NIGHT THROUGH SATURDAY. HOWEVER...IF THE FRONT STALLS FARTHER NORTH...THE HEAVY RAIN THREAT WOULD ALSO SHIFT NORTHWARD. FOR NOW WE HAVE DECIDED TO WAIT ON ISSUING ANY TYPE OF FLOOD/FLASH FLOOD WATCH IN THE FRIDAY NIGHT/SATURDAY TIME FRAME. WE WILL HOWEVER HIGHLIGHT THE POTENTIAL FOR HEAVY RAINFALL IN THE HAZARDOUS WEATHER OUTLOOK...ESPECIALLY SOUTH OF A LINE FROM LAMPASAS TO WACO TO ATHENS. THE UPPER TROUGH SHOULD FINALLY LIFT ACROSS THE REGION ON SUNDAY AND RESULT IN ONE LAST SHOT RAIN BEFORE ENDING SUNDAY EVENING. IT IS VERY LIKELY THAT THE RAINFALL TONIGHT THROUGH THIS WEEKEND WILL RESULT IN AVERAGE RAINFALL AMOUNTS AROUND 1 INCH WITH LOCALLY HIGHER TOTALS...ESPECIALLY IN THE SOUTHERN ZONES. AN UPPER RIDGE WILL BUILD IN FROM THE WEST EARLY SUNDAY NIGHT THROUGH MONDAY AND RESULT IN DECREASING CLOUDS. THE UPPER PATTERN WILL BECOME ZONAL MONDAY NIGHT AND TUESDAY AHEAD OF ANOTHER WEST COAST TROUGH. THIS TROUGH IS PROGGED TO DEEPEN INTO A CLOSED LOW ACROSS THE FOUR CORNERS REGION WEDNESDAY THROUGH THURSDAY AND MAY RESULT IN A SNOW STORM ACROSS THE EASTERN PLAINS OF COLORADO AND STRONG THUNDERSTORMS ACROSS THE SOUTHERN PLAINS...INCLUDING NORTH TEXAS. WE WILL HAVE TO KEEP A CLOSE EYE ON THIS SYSTEM IN THE COMING DAYS. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 56 66 56 68 55 / 70 60 50 50 50 WACO, TX 62 71 56 69 55 / 30 80 80 70 60 PARIS, TX 54 65 55 65 50 / 80 50 30 50 50 DENTON, TX 56 64 53 68 54 / 80 50 30 40 40 MCKINNEY, TX 57 64 55 66 53 / 70 60 40 50 50 DALLAS, TX 60 68 58 69 55 / 60 60 50 50 50 TERRELL, TX 57 68 56 68 55 / 60 70 60 60 50 CORSICANA, TX 61 71 57 69 57 / 30 80 70 70 60 TEMPLE, TX 62 72 57 65 56 / 20 80 80 70 60 MINERAL WELLS, TX 54 63 51 65 55 / 70 50 30 40 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 75/
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 344 PM CDT THU MAR 19 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-201300- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 344 PM CDT THU MAR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS MUCH OF NORTH TEXAS THIS EVENING AND TONIGHT. A FEW STORMS COULD BE STRONG THIS EVENING MAINLY NORTH OF INTERSTATE 20. SMALL HAIL...GUSTY WINDS...AND CLOUD TO GROUND LIGHTNING STRIKES ARE THE PRIMARY EXPECTED HAZARDS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF NORTH TEXAS FRIDAY AND SATURDAY. BEST CHANCES WILL BE ALONG AND SOUTH OF INTERSTATE 20. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS. THERE IS SOME POTENTIAL OF FLOODING OF LOW LYING AREAS LATE FRIDAY NIGHT MAINLY SOUTH OF A LAMPASAS TO WACO TO ATHENS LINE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING IF STRONG THUNDERSTORMS DEVELOP ACROSS NORTH TEXAS. CAVANAUGH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 649 PM CDT THU MAR 19 2015 TXZ100-200030- YOUNG TX- 649 PM CDT THU MAR 19 2015 ...SPECIAL WEATHER STATEMENT... AT 647 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF WOODSON...OR 16 MILES WEST OF GRAHAM...MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... GRAHAM AROUND 715 PM CDT. OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE NEWCASTLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3336 9842 3295 9843 3296 9895 3328 9895 TIME...MOT...LOC 2347Z 245DEG 31KT 3309 9887 STALLEY
The Dallas/Ft Worth radar (KFWS), 109 km away, was scanning. The volume nearest the first event began at 00:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 557377.